How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
6554558
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

Remedies/help for anal leakage

This answer was rated:

I have recently experienced anal leakage. I don't take any medications with this as a side effect. I had a colonoscopy 2 months ago and all was fine. I'm a 60 year old female. Can you help? With this problem, I also experience burning and itching.
Hi

This suggest of fecal incontinence.Its most common causes are:Severe diarrhea,Stress,Damage to the nerves that control the anal muscle, reduction in the elasticity of the rectum, Inflammatory bowel disease.It is more common in elderly age as the there is reduction in the elasticity of the rectum.history of constipation is another common cause.It causes the muscles of the anus and intestines to stretch and weaken.Irritable bowel syndrome is the other common cause.

You need to anal manometry,proctography,anal electromyography tests for nerve damage and see your doctor for the clinical examination.If the anal muscles are weak, injections of ‘bulking agents' into the wall of the anus may help.Treatment varies from medications ,dietary changes,bowel training to the last option of surgery according to the cause.

Hope my answer had helped you.

 

Customer: replied 8 years ago.
Reply to doctor_charles's Post: Irritable bowel syndrome was a possibility that was mentioned after my colonoscopy. What can be done for that?

Irritable bowel syndrome (IBS) is a problem that affects the large intestine.Your doctor may prescribe you medications such as Lomotil or loperamide (Imodium),anti depressants & others.Soluble fiber helps both diarrhea and constipation.Take psyllium supplements such as fiberall or perdiem to drink or to add it to other foods. Stress reduction (relaxation) training and relaxation therapies such as meditation also help greatly.Consult your doctor for the prescription medications.

Hope my answers had helped you.

Dr. Charles and other Health Specialists are ready to help you